# SDR 2003UALA00007

- Difficulty date: January 2, 2003
- Submitted: February 4, 2003
- Operation: Air carrier
- Aircraft: N404UA
- Make and model: Airbus A320-232
- Aircraft serial: 450
- Aircraft time: 30,567 hours, 11,166 cycles
- Engine: Iae V2527A5
- System (JASC): 4990 · APU Oil System
- Part: Oil Cooler
- Part number: 4951093
- Part serial: V98M0007
- Condition: Leaking
- Location: Apu
- Part time: 6,867 hours, 9,594 cycles
- Stage of operation: CL
- How discovered: O
- Nature of condition: K, B
- Precautionary procedure: A

## Discrepancy

NOXIOUS ODOR IN CABIN AFTER TAKEOFF.   SUBJECT APU OIL LEAK WAS CONFIRMED AT TEST.  OIL COOLER WAS LEAKING SEVERELY (APPROX 1/2 QT. / MINUTE) FROM THE INLET SIDE OF THE PRESSURE REGULATOR.  FURTHER DISASSEMBLY REVEALED SEVERAL DEEP VERTICAL SCRATCHES EVIDENT AT THE INSIDE DIAMETER THAT INTERFACES WITH THE REGULATOR CAP THAT IS SEALED WITH AN O-RING.  THE DAMAGE APPEARS TO HAVE OCCURRED DURING ASSEMBLY OF THE REGULATOR VALVE, SPRING, AND CAP ASSEMBLY.
